MAUDE Adverse Event Report: ARTHREX, INC. LO-PRO SCRW TM,SS 3.5X 14MMCORT; SCREW, FIXATION, BONE

ARTHREX, INC. LO-PRO SCRW TM,SS 3.5X 14MMCORT; SCREW, FIXATION, BONE
Model Number LO-PRO SCRW TM,SS 3.5X 14MMCORT
Health Effect - Clinical Codes Fatigue (1849); Headache (1880); Thyroid Problems (2102); Tinnitus (2103); Dizziness (2194); Anxiety (2328); Reaction (2414); No Code Available (3191)
Date of Event 11/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported by the patient that she had an original ankle procedure (b)(6) 2017.During the surgery six arthrex products were implanted.The patient developed allergic like reaction symptoms and recently had to undergo a second surgery on (b)(6) 2019 to explant the arthrex devices.Patient did not have an further details at the time of report but will provide soon.Additional information 01/08/2020: original procedure was on (b)(6) 2017 and was a left ankle orif.Following surgery the patient was in the hospital for three nights.She started having ringing in her ears and dizziness 3 months after surgery.This was followed by tiredness, migraines, and tmj on her right side.She also developed noticeably drier, flaky skin and more anxiety after about 6 months.She developed food intolerance to dairy and developed a thyroid nodule as well.Patient had a second surgery on (b)(6) 2019 to explant all of the original implant devices.The second surgery was performed by a different surgeon at a different facility.The following devices were reported to have been implanted (b)(6) 2017 and explanted (b)(6) 2019 (specific arthrex part numbers were not provided): ar-8926ss, knotless tightrope syndesmosis repair implant, lot 17016, ar-1688-cp, implant system, internal brace ligament augmentation repair with collagen coated fibertape, lot 10127689, ar-8943bl-04, locking dital fibula plate, ss, left, 4 hole, lot unknown, ar-8827l-10, qty 2, low profile locking screw, ss, 2.7 x 10mm, ar-8827l-12.Low profile locking screw, ss, 2.7 x 12mm, ar-8835-14, qty 3, low profile nonlocking cortical screw, ss, 3.5 x 14 mm.Patient reports she did not keep the implants because she did not want them.Patient also stated the tissue looked ok but that it does not rule out metallosis.

Brand Name
LO-PRO SCRW TM,SS 3.5X 14MMCORT
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9631389
Report Number1220246-2020-01610
Device Sequence Number2757089
Product Code HWC
UDI-Device Identifier00888867047280
UDI-Public00888867047280
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K143614
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberLO-PRO SCRW TM,SS 3.5X 14MMCORT
Device Catalogue NumberAR-8835-14
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2020
Initial Report FDA Received Date01/27/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;